Vicodin and the liver

Common Questions and Answers about Vicodin and the liver

vicodin

Avatar m tn Hello, I'm not quite sure this is the best place for this question, but here it goes. Several months ago, almost 5, I started to develop pain and tingling in my left leg. On the outside, starting at the hip and going down to the kneecap. After a few visits to the doctor and different tests he's narrowed it down to either some nerve compression in the leg itself from some benign cysts that have been there since I was a kid or from a case of sciatica.
Avatar m tn I agree with Vickie. You seem to understand that alcohol and Vicodin are bad for your liver, but I'm not sure you understand that the Tylenol in the Vicodin combined with the alcohol is lethal. It's too late to try to taper down on things. This situation needs to be addressed immediately. You are abusing both alcohol and Vicodin. Just because you've read posts where others take more pills or drink more alcohol doesn't change your situation.
771853 tn?1235326955 s doing alcohol and vicodin. However, if I started pounding the alcohol and vicodin with my stage 3+ liver disease wouldn't take long time before I was pushing up daisies and drinking and drugging would be my demise.
Avatar f tn I too drank while taking Vicodin and between the Tylenol and the booze it is a quick and sharp slide down hill in regards to health....Good luck with the doctor and you should start really thinking about taking the pills out of your diet....Good luck and God bless!
Avatar m tn At least no more than the alcohol will.If you want you could ask your doc for a liver profile and they take blood and test the enzymes.I really doubt that you have anything to worry about.
Avatar m tn Given that your liver enzymes are high, I would use the vicodin cautiously and contact your doctor and explain that the vicodin makes your symptoms worse. Did the doctors do an ultrasound on your organs, especially the gall bladder? If so, did everything check out okay? Lastly, there are other pain medications that your doctor can prescribe that doesn't have tylenol within it to see if your symptoms improve. I wish you the very best and I hope you feel better soon.
Avatar f tn I have been taking vicodin 7.5/750 for several months and all the tylonel is starting to upset my stomach. Does anyone know the different strengths of vicodin so I can try something different?
558096 tn?1255887002 there is no way to tell if your liver is damaged that i am aware of without a simple blood test..Do you get your vicodin prescribed to you? if so your dr. should be testing you every three months anyway..there is nothing to be scared of by asking your dr to do the blood test..you could simply tell them that you take alot of acetominephine..(tylenol)..chances are you are ok..this is a common concern for many .
Avatar f tn Vicodin can cause liver damage, but it's hard to say if this is the cause of the mass in the liver. The "habit" he has is life-threatening. The long-terms effects of a Vicodin habit are death. Do not pass go. Do not collect two hundred dollars. Far worse that taking opiates alone. It's not the opiate that is lethal (although one can die from respiratory arrest if one takes a high dose). He needs to get into a drug treatment program.
Avatar m tn Your liver when healthy can repair its self to a point, why not let it and stop the Vics.. Be good to yourself and your liver the benefit will be peace of mind...
Avatar f tn ve never heard of it taking longer for Vicodin to leave your body due to gastritis, an inflammation of the stomach. Vicodin, it would appear is processed by the liver- both components of it.
Avatar n tn The problem with HCV and vicodin abuse is going to weigh heavily on the acetaminophen component rather than the hydrocodone. Opioids are fairly liver friendly relative to long term high dose acetaminophen. If you can obtain straight hydrocodone rather than the combo, you might be better off; no one should be ingesting more than 2 grams acetaminophen/day.
Avatar f tn They are two different drugs. Hydrocodone is the generic of Vicodin. Oxyxodone is the same as Percocet without the Tylenol xomponent. I can't take hydrocodone due to itching. It's extreme, the itching is all over including itching in my ears and nose. Oxycodone is also stronger than Vicodin.
Avatar f tn If any of you have suffered addiction opiates containing Tylenol I am sure you have been concerned about your liver. Did anyone have liver function test while on the meds. Or after the meds? Did they go back to normal when you cleaned up?
Avatar n tn hydro is addictive/this u know//tylenol is not....but the tylenol portion of the pills u were taking were toxic to ur liver...and i am not super sure of ur dose cos i have early onset alzheimers! LOL..no really...4000 mgs of tylenol is the max a person should use daily before it can be toxic to ur liver..using tylenol right now is probably fine as long as u have done no liver damage and u r taking reasonable amts of tylenol each day....
Avatar n tn My ALT in july was 55 and most recently (Jan 14) 61. My Alt was in the 90's in May and March. Do you think another MRI w/contrast is warranted (last one in May). Can the Billirubin be from the gallstones?. I also have cholestorol issues, can that have an effect on My liver?.... The vicodin 1 x a night would cause liver issues???...... I am kinda nervous about a liver biopsy, would'nt the MRI'S and US show problems?. Thank you so much for your time you are a gentleman.
Avatar f tn If your husband thinks he has liver pain he should go to the Dr. although when the liver does flare with pain the abdomen is extended with nausea and burping.. I have not noticed so much of a acid reflex.. He should still be checked out as ulcers and the like can be very painful.. also the gull bladder can cause severe pain in this region....I wish you well...
Avatar f tn Finally, a rule of thumb is to NEVER take OTC products that contain Tylenol while taking Vicodin or Percocet as you are ADDING in more tylenol that needs to totaled and added to the amount consumed through the Vicodin or Percocet. It is important to read the labels on OTC cold and cough medicines to understand how much Acetaminophen (or Tylenol) is in the product.
Avatar f tn They wanted me to make an appt for the following week. I wanted the dr to look at the results and tell me it was OK to wait (untreated) for a week to see a dr. Finally, the nurse came out and told me to go home and rest, drink water, and take pain pills if I had them. Yeh, that's what my liver needs more pills. I couldn't believe it. Then, she tells me that I have a hepatitis. Duh, that's the diagnosis I was released from the hospital with.
1494729 tn?1304881080 well thanks and god bless.jeff. and thanks to who answered me even though i posted in the wrong place ...and yeah i know i do need the blood work but no insurance as of now so was just asking, funny how you don't care when your on them but then when reality hits your like WHAT WAS I DOING...LOL....PRETTY DU MB HUH..???
Avatar f tn She even switched me over to Norco(basically the same with less tylenol in them)and I filled the vics and norco and virtually ate them all in 3 weeks. I couldnt believe it.Its a horrrible addiction but I dont get that 'HIGH' that i USED TO ITS JUST A PESTERING NEED. Good Luck.I know I am going to need it,Ill let you know how the detox goes.
Avatar f tn Probably the itching was from the Vicodin - really it would have nothing to do with hepc as far as I would know as you aren't on the meds which cause it.
Avatar m tn NSAIDs have their own toxicity to the liver. Vicodin I think is the worst of them all. As long as your liver tests are OK you would be safe as these would be expected to be abnormal if there was any ongoing liver damage.
Avatar f tn If so I would ask the doctor to go back to the vicodin. Also, there are different strengths of Vicodin, is it possible you were on a stronger strength?
Avatar n tn I would talk with your doctor and tell him/her about you being a recovering alcoholic. Switching up addictions is very common and those vicodin will grab you by the short hairs and take you down....
1019316 tn?1262615059 I took like 6 the first day, about 9 the second day, maybe 9 the third day and then 10 the forth day, then like 4 the last day. They were vicodin 7.5 / 650, is it possible I may have acetaminophen poisoning? I woke up today feeling like hell, throwing up, not hungry, cold and hot, had a restless sleep, and I did drink the night before. I wonder if it was just from the withdrawal from vicodin, but a withdrawal after 4 days??
Avatar f tn I've been taking Xanax .5 mg 1 a day for 4 to 5 months now. I was getting them off the street for my anxiety. I also was snorting vicodin 7.5 mg for 6 to 7 months 1 to 3 a day. I've been off the vicodin for 3 days now. And this is my 1st day not taking the Xanax. I don't want to get a seizure bc of not taking the Xanax. But I want to quit these pills bc I feel they r controlling me. The withdrawals suck on the vicodin. But I hope I can beat this.
Avatar f tn s going to come from the acetaminophen. How much are you taking a day, and what are the strength of the pills? The maximum dosage of acetaminophen for the body per day USED to be 4000 mgs, but it has been moved down to 3000 mgs. That means if you go over that amount, you're stressing your liver. Vicodin regular strength comes in 5/325; the second number is the acetaminpen. If you took 10 pills a day, that would be 3250 mgs which is too much.